Isoniazid-triggered pure red cell aplasia in systemic lupus erythematosus complicated with myasthenia gravis
- 139 Downloads
A 47-year-old woman who had been treated for systemic lupus erythematosus (SLE) with myasthenia gravis (MG) was admitted to our hospital with acute onset of severe anemia after administration of isoniazid. Pure red cell aplasia (PRCA) was confirmed by elevated serum iron levels, reticulocytopenia and bone marrow aspiration showing a remarkable reduction of erythroblasts. Finally, cyclosporine A successfully improved PRCA. Although both SLE and MG have the potential complication of PRCA, we report here a case of isoniazid-triggered PRCA.
KeywordsPure red cell aplasia Isoniazid Systemic lupus erythematosus Myasthenia gravis Cyclosporine A
Systemic lupus erythematosus
Pure red cell aplasia
- 12.Sawada K, Hirokawa M, Fujishima N, Teramura M, Bessho M, Dan K et al (2007) Long-term outcome of patients with acquired primary idiopathic pure red cell aplasia receiving cyclosporine A. A nationwide cohort study in Japan for the PRCA Collaborative Study Group. Haematologica. 92:1021–1028CrossRefPubMedGoogle Scholar